Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 25, 2016, 3:13 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 3:13 AM CDT (08:13 UTC)
- Expired
- Aug 25, 2016, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted.
201
WUUS53 KILX 250813
SVRILX
ILC019-183-250900-
/O.NEW.KILX.SV.W.0132.160825T0813Z-160825T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
313 AM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 400 AM CDT
* AT 312 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GIFFORD...OR
NEAR RANTOUL...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RANTOUL...HOOPESTON...ROSSVILLE...GIFFORD...POTOMAC...RANKIN...
BISMARCK...LUDLOW...ROYAL...HENNING...PENFIELD...COLLISON...
ALVIN...MIDDLE FORK WILDLIFE AREA...FLATVILLE AND ARMSTRONG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 250 AND 257.
INTERSTATE 74 BETWEEN MILE MARKERS 189 AND 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4011 8812 4040 8822 4040 8794 4049 8793
4049 8755 4041 8753 4025 8753
TIME...MOT...LOC 0812Z 256DEG 41KT 4030 8806
HAIL...0.75IN
WIND...60MPH
$$
SMITH3 follow-up statements
780
WWUS53 KILX 250829
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT THU AUG 25 2016
ILC019-250839-
/O.CAN.KILX.SV.W.0132.000000T0000Z-160825T0900Z/
CHAMPAIGN-
329 AM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4016 8794 4049 8793 4049 8755 4041 8753
4025 8753
TIME...MOT...LOC 0829Z 258DEG 42KT 4032 8779
$$
ILC183-250900-
/O.CON.KILX.SV.W.0132.000000T0000Z-160825T0900Z/
VERMILION-
329 AM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN VERMILION COUNTY...
AT 329 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POTOMAC...OR
14 MILES NORTHWEST OF DANVILLE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOOPESTON...ROSSVILLE...POTOMAC...RANKIN...BISMARCK...HENNING...
ARMSTRONG...COLLISON...ALVIN AND MIDDLE FORK WILDLIFE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4016 8794 4049 8793 4049 8755 4041 8753
4025 8753
TIME...MOT...LOC 0829Z 258DEG 42KT 4032 8779
HAIL...0.75IN
WIND...60MPH
$$
SMITH898
WWUS53 KILX 250843
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
343 AM CDT THU AUG 25 2016
ILC183-250900-
/O.CON.KILX.SV.W.0132.000000T0000Z-160825T0900Z/
VERMILION-
343 AM CDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN VERMILION COUNTY...
AT 343 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSSVILLE...OR
12 MILES SOUTHWEST OF TALBOT...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOOPESTON...ROSSVILLE...BISMARCK AND ALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4025 8761 4049 8783 4049 8755 4041 8753
4025 8753
TIME...MOT...LOC 0843Z 256DEG 41KT 4036 8759
HAIL...<.75IN
WIND...60MPH
$$
SMITH925
WWUS53 KILX 250854
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
354 AM CDT THU AUG 25 2016
ILC183-250904-
/O.EXP.KILX.SV.W.0132.000000T0000Z-160825T0900Z/
VERMILION-
354 AM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
WILL EXPIRE AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4025 8761 4049 8783 4049 8755 4041 8753
4025 8753
TIME...MOT...LOC 0854Z 256DEG 41KT 4036 8759
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 11:02 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 24, 11:02 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1102 PM CDT WED AUG 24 2016 .UPDATE... Issued at 820 PM CDT Wed Aug 24 2016 Isolated storms slowly dissipating over southeast Illinois this evening while a small cluster of storms was tracking east over extreme eastern Iowa and may clip our far northern counties over the next few hours. Otherwise, a larger complex of thunderstorms was located over northwest Missouri with the Rapid Update Cycle and HRRR suggesting this will congeal into an MCS and track over our west and northwest areas with the threat for training cells and possibly some flash flooding in this band late tonight. In addition, the ILX 00z sounding was showing some rather steep mid level lapse rates this evening across our area so hail and some gusty winds will be possible with a few of the stronger storms later tonight. No changes will be needed with the current Flash Flood Watch for west central and central Illinois which runs through 12z Thursday. We should have the updated zones out by 845 pm. && .SHORT TERM...(This evening through Thursday) ISSUED AT 309 PM CDT Wed Aug 24 2016 Across the country this afternoon, high pressure dominates the east coast, but moving westward into the Midwest, the pattern is considerably more unsettled. A warm and muggy airmass is in place over the region, and showers and thunderstorms this morning just reinforced the llvl moisture. Several mesoscale boundaries drape across ILX this afternoon, visible on sat imagery. Distinction between them is difficult in obs alone, and the showers that have developed in the past few hours have collapsed shortly after due to some localized subsidence in the wake of this mornings activity. However, another wave, currently back to the SW and associated with the sfc low/cold front, is making its way towards ILX. This afternoons activity could be more scattered, and will likely diminish slightly once the sun sets. But as quickly as the storms lose the suns diurnal influence, the shortwave will provide lift in its absence. Severe threat for winds mainly in much of central and southeastern IL. However, the PW values are still in the 1.50" to 2" range, and th1e general motion from SW to NE is a concern for training storm echoes once they get going, enhancing the flash flood risk. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 309 PM CDT Wed Aug 24 2016 Pretty typical summer weather expected across central and southeast Illinois through the longer range of the forecast. Namely, persistent warm and humid conditions, along with a frequent risk of showers and thunderstorms. The main concern in trying to time the best periods for higher or lower shower/storm chances. Thursday night into Friday looks dry for the most part, with short- wave ridging building into the area along with weak surface high pressure. The surface cool front coming through the area tomorrow will stall not too far from the area, and may still have some activity in its vicinity during the evening hours Thursday. The next obvious short-wave of note will approach the area by late Friday night, with the main energy passing near the northern Great Lakes area Saturday into Saturday night. This wave will slowly push another cool front through the area by late Saturday night. The potential impacts of this system have trended a little quicker in the past couple model runs. With this thinking in mind, have boosted PoPs overnight Friday into Saturday, with higher PoPs all day Saturday. Another relative lull in the shower/storm risk is anticipated Sunday into Tuesday. However, as with tomorrow's frontal passage, Saturday night's front will also stall not too far from the area. Also, cooling/drying in the wake of the front should be minimal. The proximity of the font, combined with continued warm/humid conditions, preclude going with a completely dry forecast during any of this period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1100 PM CDT Wed Aug 24 2016 Coverage of TSRA was increasing out to our west and expect that trend to continue with the main challenge, at least in the short term portion of this forecast will be what TAF sites are affected the most. It still appears that areas from SPI to BMI and west will see the most concentrated area of showers and thunderstorms overnight, with more scattered coverage further east. As a result, will hit the lower cigs/vsbys the hardest in our west and north TAF sites thru the early morning hours. It appears the best timing will be from 06z through 12z before the precip begins to move out and cigs improve during the late morning hours of Thursday. With some of the heavier thunderstorms, we may see cigs briefly low to IFR before returning to MVFR. Any lingering MVFR cigs will gradually lift to VFR between 17-19z. Surface winds will be light southerly tonight with speeds of 5 to 10 kts, and then begin to switch into the west and then northwest by afternoon as a weak cool front moves through the area. Wind speeds will range from 8 to 13 kts by afternoon. Winds will be quite variable in direction and speed in and near any thunderstorms tonight into early Thu morning. && .ILX Watches/Warnings/Advisories... Flash Flood Watch until 7 AM CDT Thursday for ILZ027>031-036>038- 040-041. && UPDATE...Smith SHORT TERM...HJS LONG TERM...Bak AVIATION...Smith
Hazardous weather outlook, Aug 24, 11:36 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1136 AM CDT WED AUG 24 2016 ILZ027>031-037-038-251100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1136 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO TONIGHT. THERE IS A MARGINAL RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL AND INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY AS THE FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A MARGINAL RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL AND INTENSE LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA AND BECOME STATIONARY OVER CENTRAL ILLINOIS...BRINGING THE CHANCE OF MORE STORMS TO THE AREA FOR FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THROUGH TONIGHT. ILZ036-040>057-061>063-066>068-071>073-251100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-VERMILION- 1136 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL AND INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY AS THE FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A MARGINAL RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL AND INTENSE LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA AND BECOME STATIONARY OVER CENTRAL ILLINOIS...BRINGING THE CHANCE OF MORE STORMS TO THE AREA FOR FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THROUGH TONIGHT. HJS
In the hours before
Special weather statement, Aug 25, 1:04 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
104 AM CDT THU AUG 25 2016
ILZ030-031-037-038-250645-
MARSHALL-TAZEWELL-MCLEAN-WOODFORD-
104 AM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WOODFORD...NORTHWESTERN MCLEAN...
NORTHEASTERN TAZEWELL AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 145 AM
CDT...
AT 104 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EUREKA...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EUREKA...METAMORA...EL PASO...MINONK...ROANOKE...LEXINGTON...
HUDSON...GRIDLEY...GOODFIELD...DEER CREEK...CARLOCK...SECOR...
CAZENOVIA...CONGERVILLE...BENSON...KAPPA...PANOLA...
LAKE BLOOMINGTON...LOW POINT AND EVERGREEN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 39 BETWEEN MILE MARKERS 6 AND 30.
INTERSTATE 55 BETWEEN MILE MARKERS 179 AND 183.
INTERSTATE 74 BETWEEN MILE MARKERS 110 AND 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4093 8904 4093 8893 4075 8893 4075 8876
4066 8873 4055 8931 4087 8940 4096 8905
TIME...MOT...LOC 0604Z 248DEG 33KT 4075 8927
SMITHSpecial weather statement, Aug 25, 1:42 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
142 AM CDT THU AUG 25 2016
ILZ042-048-051-053-250730-
MACON-SANGAMON-MENARD-LOGAN-
142 AM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...NORTHEASTERN
SANGAMON...SOUTHEASTERN MENARD AND NORTHWESTERN MACON COUNTIES UNTIL
230 AM CDT...
AT 141 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHERMAN...OR 8 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...SHERMAN...RIVERTON...ATHENS...MOUNT PULASKI...
WILLIAMSVILLE...ELKHART...LATHAM...CHESTNUT...CORNLAND...SPAULDING...
DAWSON AND CANTRALL.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 100 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4009 8915 4007 8914 4005 8915 4005 8913
3992 8908 3982 8967 3997 8972
TIME...MOT...LOC 0641Z 257DEG 24KT 3991 8962
SMITHLocal storm report, Aug 25, 1:50 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
150 AM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND GST 5 NNW SPRINGFIELD 39.84N 89.68W
08/25/2016 M52 MPH SANGAMON IL ASOS
ASOS STATION SPRINGFIELD CAPITAL AP /SPI/.
&&
GEELHARTLocal storm report, Aug 25, 2:06 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
206 AM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HAIL ATHENS 39.96N 89.73W
08/25/2016 E0.88 INCH MENARD IL PUBLIC
VERY BRIEF. PUBLIC REPORT VIA FACEBOOK.
&&
GEELHARTSpecial weather statement, Aug 25, 2:13 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
213 AM CDT THU AUG 25 2016
ILZ042-051>053-250745-
MACON-SANGAMON-CHRISTIAN-LOGAN-
213 AM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND NORTHEASTERN CHRISTIAN
COUNTIES UNTIL 245 AM CDT...
AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NIANTIC...OR 11 MILES WEST OF DECATUR...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...MOUNT ZION...FORSYTH...HARRISTOWN...LONG CREEK...
WARRENSBURG...BLUE MOUND...MACON...ILLIOPOLIS...OREANA...NIANTIC...
DALTON CITY...MOUNT AUBURN...OAKLEY...HERVEY CITY...
DECATUR AIRPORT...ELWIN AND BOODY.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 123 AND 151.
LAT...LON 3979 8876 3974 8876 3974 8881 3969 8881
3972 8927 3991 8926 3998 8876 3980 8874
TIME...MOT...LOC 0713Z 272DEG 42KT 3982 8915
SMITHSpecial weather statement, Aug 25, 2:57 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
257 AM CDT THU AUG 25 2016
ILZ045-046-250845-
CHAMPAIGN-VERMILION-
257 AM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND CHAMPAIGN COUNTIES
UNTIL 345 AM CDT...
AT 256 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE OF THE WOODS...OR NEAR CHAMPAIGN...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHAMPAIGN...DANVILLE...RANTOUL...URBANA...SAVOY...MAHOMET...
HOOPESTON...ST.
JOSEPH...GEORGETOWN...TOLONO...WESTVILLE...TILTON...CATLIN...FISHER...
OAKWOOD...PHILO...ROSSVILLE...SIDNEY...HOMER AND THOMASBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 225 AND 257.
INTERSTATE 72 BETWEEN MILE MARKERS 178 AND 182.
INTERSTATE 74 BETWEEN MILE MARKERS 173 AND 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3998 8839 4040 8838 4040 8794 4048 8793
4049 8785 4049 8756 4006 8753 3993 8754
TIME...MOT...LOC 0756Z 272DEG 41KT 4019 8828
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:36 PM CDT | Special Weather Statement | ILX | Fulton | 39 min |
| Aug 24, 11:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 36 min |
| Aug 25, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 47 min |
| Aug 25, 12:40 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 65 min |
| Aug 25, 1:04 AM CDT | Special Weather Statement | ILX | Woodford | 41 min |
| Aug 25, 1:26 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 49 min |
| Aug 25, 1:42 AM CDT | Special Weather Statement | ILX | Logan | 48 min |
| Aug 25, 1:54 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Menard, Sangamon | 36 min |
| Aug 25, 2:02 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Piatt, Tazewell, Woodford | 43 min |
| Aug 25, 2:13 AM CDT | Special Weather Statement | ILX | Macon | 32 min |
| Aug 25, 2:57 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.